Vol. 68, No. 1, 1977

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Continuity of module and higher derivations

Nicolas P. Jewell

Vol. 68 (1977), No. 1, 91–98
Abstract

In this paper it is shown that derivations from L1[0,1] into Banach-L1[0,1]-modules are automatically continuous. The result is obtained as a corollary of a theorem in which sufficient conditions on the closed ideals of a separable commutative Banach algebra B are given so that every module derivation from B into a Banach-B-bimodule is continuous. One of the conditions obtained is best possible. For the general case of a Banach algebra A (not necessarily commutative or separable) sufficient conditions on the closed ideals are also given to force the continuity of module derlvations and of certain higher derivations from any Banach algebra onto A.

Mathematical Subject Classification 2000
Primary: 46H05
Milestones
Received: 25 March 1976
Published: 1 January 1977
Authors
Nicolas P. Jewell